Alert archive / Tennessee / Flash Flood Warnings in 2014

Flash Flood Warning 14, NWS Nashville, TN

July 8, 2014Lawrence County, Wayne County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jul 8, 2014, 6:55 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 3 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2014, 6:55 PM CDT (23:55 UTC)
Expired
Jul 8, 2014, 9:45 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Lawrence County, TN, Wayne County, TN

The radar

The Nashville radar (KOHX), 149 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 7:15 PM CDTFLASH FLOODWaynesboro, TNWATER COVERING WOODTOWN ST AND PORTIONS OF HWY 99 IN WAYNESBORO. MINOR ROAD FLOODING NEAR MINK BRANCH CREEK AS WELL.
Jul 8, 8:25 PM CDTFLASH FLOODCollinwood, TNREPORT OF FLOODING ON RAILROAD BED ROAD AT NATCHEZ TRACE IN COLLINWOOD
Jul 8, 9:00 PM CDTFLASH FLOOD3 Ese Collinwood, TNWATER APPROACHING A HOUSE ON THOMPSON HOLLOW ROAD...WITH 6 TO 8 INCHES OF WATER OVER THE ROADWAY.
Jul 8, 9:06 PM CDTFLASH FLOOD11 Ene Collinwood, TNSOUTH CHISHOLM CREEK RD WASHED OUT.
Jul 8, 9:06 PM CDTFLASH FLOOD11 Ene Collinwood, TNSOUTH CHISM CREEK RD WASHED OUT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 582 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
582 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

245 
WGUS54 KOHX 082355
FFWOHX
TNC099-181-090245-
/O.NEW.KOHX.FF.W.0014.140708T2355Z-140709T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
655 PM CDT TUE JUL 8 2014

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN LAWRENCE COUNTY IN MIDDLE TENNESSEE...
   THIS INCLUDES THE CITY OF WESTPOINT...
  WAYNE COUNTY IN MIDDLE TENNESSEE...
   THIS INCLUDES THE CITIES OF WAYNESBORO...CLIFTON...

* UNTIL 945 PM CDT

* AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. RADAR
  ESTIMATES 2 TO 3.5 INCHES OF RAIN HAS FALLEN IN THE PAST TWO HOURS
  FROM CLIFTON TO WAYNESBORO TO WESTPOINT. AN ADDITIONAL 1 TO 2
  INCHES OF RAIN WILL BE POSSIBLE OVER THE NEXT FEW HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3502 8745 3516 8799 3529 8799 3530 8802
      3535 8801 3538 8803 3540 8798 3543 8801
      3546 8798 3547 8784 3549 8773 3547 8765
      3544 8764 3544 8761 3540 8757 3541 8745

$$

SHAMBURGER
3 follow-up statements
533 
WGUS74 KOHX 090046
FFSOHX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
746 PM CDT TUE JUL 8 2014

TNC099-181-090245-
/O.CON.KOHX.FF.W.0014.000000T0000Z-140709T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE TN-LAWRENCE TN-
746 PM CDT TUE JUL 8 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
WESTERN LAWRENCE AND WAYNE COUNTIES...

AT 743 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 
THUNDERSTORMS PRODUCING FLASH FLOODING IN WAYNESBORO WITH SEVERAL 
ROADS FLOODED. RADAR ESTIMATES 3 TO 5 INCHES OF RAIN HAS FALLEN 
ALONG A LINE FROM CLIFTON TO WAYNESBORO TO WESTPOINT OVER THE PAST 
FEW HOURS. THUNDERSTORMS CONTINUE TO MOVE ACROSS THE AREA...AND AN 
ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3502 8745 3516 8799 3529 8799 3530 8802
      3535 8801 3538 8803 3540 8798 3543 8801
      3546 8798 3547 8784 3549 8773 3547 8765
      3544 8764 3544 8761 3540 8757 3541 8745

$$

SHAMBURGER
723 
WGUS74 KOHX 090148
FFSOHX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
848 PM CDT TUE JUL 8 2014

TNC099-181-090245-
/O.CON.KOHX.FF.W.0014.000000T0000Z-140709T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE TN-LAWRENCE TN-
848 PM CDT TUE JUL 8 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
WESTERN LAWRENCE AND WAYNE COUNTIES...

AT 842 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS AND MEDIA REPORTED 
THUNDERSTORMS PRODUCING FLASH FLOODING IN WAYNESBORO AND COLLINWOOD 
WITH SEVERAL ROADS FLOODED. RADAR ESTIMATES 3 TO OVER 6 INCHES OF 
RAIN HAS FALLEN ALONG A LINE FROM CLIFTON TO WAYNESBORO TO 
COLLINWOOD TO WESTPOINT OVER THE PAST FEW HOURS. THUNDERSTORMS WITH 
VERY HEAVY RAINFALL CONTINUE TO MOVE ACROSS THE AREA...AND AN 
ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3502 8745 3516 8799 3529 8799 3530 8802
      3535 8801 3538 8803 3540 8798 3543 8801
      3546 8798 3547 8784 3549 8773 3547 8765
      3544 8764 3544 8761 3540 8757 3541 8745

$$

SHAMBURGER
871 
WGUS74 KOHX 090217
FFSOHX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
917 PM CDT TUE JUL 8 2014

TNC099-181-090245-
/O.CON.KOHX.FF.W.0014.000000T0000Z-140709T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE TN-LAWRENCE TN-
917 PM CDT TUE JUL 8 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
WESTERN LAWRENCE AND WAYNE COUNTIES...

AT 908 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH 
FLOODING CONTINUING ACROSS WAYNE AND WESTERN LAWRENCE COUNTIES WITH 
SEVERAL ROADWAYS UNDER WATER OR WASHED OUT. SOUTH CHISHOLM CREEK 
ROAD NORTH OF WESTPOINT IN LAWRENCE COUNTY WAS REPORTEDLY WASHED 
OUT...WHILE THOMPSON HOLLOW ROAD AND RAILROAD BED ROAD NEAR 
COLLINWOOD IN WAYNE COUNTY WERE FLOODED.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THE HEAVIEST 
THUNDERSTORMS HAVE MOVED OUT OF THE AREA...BUT MORE SHOWERS 
AND STORMS ARE BEGINNING TO DEVELOP ACROSS WAYNE AND LAWRENCE 
COUNTIES. AN ADDITIONAL ONE HALF TO 1 INCH OF RAIN IS POSSIBLE 
THROUGH THE REST OF THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3502 8745 3516 8799 3529 8799 3530 8802
      3535 8801 3538 8803 3540 8798 3543 8801
      3546 8798 3547 8784 3549 8773 3547 8765
      3544 8764 3544 8761 3540 8757 3541 8745

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 6:51 PM CDT, 4 minutes earlier.

Area forecast discussion, Jul 8, 6:51 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
651 PM CDT TUE JUL 8 2014

.UPDATE...FOR 00Z AVIATION DISCUSSION.
&&

.AVIATION...00Z AVIATION DISCUSSION.
WITH UNCERTAINTIES THRU AT LEAST 09/18Z CONCERNING INTERACTIONS OF LOCAL
MOISTURE...INSTABILITY...AND LIFTING MECHANISMS PER SFC FRONT APPROACHING
ALONG WITH DEEPENING OF UPPER LEVEL TROUGHING DYNAMICS SUPPORTING EMBEDDED
SHORTWAVES IN FLOW ALOFT ACROSS THE MID STATE...ESPECIALLY FOR BNA/CSV...
SEVERAL AMENDMENTS POSSIBLE. WILL GO WITH VFR CONDITIONS FOR BREVITY
IN TAF FORECASTS...BUT WOULD NOT BE SURPRISED FOR TAFT SITES TO EXPERIENCE
BRIEF MVFR/IFR CONDITIONS. BEST INSTABILITY AXIS GENERALLY REMAINS S
OF BNA/CSV...BUT SHORT RANGE MODELS SHOWING AN INCREASE IN AREAL COVERAGE
NWD FROM 09/04Z-09/09Z...BUT NOT CONFIDENT ENOUGH TO MENTION CAT SHWRS/TSTMS
CKV...WILL MENTION VCTS ONLY. FRONT WILL MOVE THRU MID STATE BEFORE STALLING
BY 09/18Z AND THEN PUSH BACK SLIGHTLY N AS A STATIONARY FRONT THRU 09/24Z...
RESULTING IN AT LEAST VCTS AT TAF SITES THRU 09/29Z.
&&

.PREV DISCUSSION.../ISSUED 548 PM CDT TUE JUL 8 2014/

MESOSCALE UPDATE...
LAPS DATA SHOWING THE GREATEST INSTABILITY AT THIS TIME STRETCHES
FROM SOUTHWESTERN TN EASTWARD TOWARD THE CENTRAL PLATEAU.
CONVECTION IS FIRING ALONG THIS INSTABILITY AXIS. MIDDLE TN
RESIDES ON THE SOUTHERN EDGE OF A RATHER BROAD UPPER TROUGH AND
THUS...STEERING FLOW IS RATHER SLOW AND WE ARE SEEING THAT WITH
THESE SLOW MOVING STORMS. SO...IN ADDITION TO THE STRONG
THUNDERSTORM POTENTIAL LATE THIS AFTERNOON AND EVENING...HEAVY
RAINFALL AND THE POTENTIAL FOR SOME MINOR FLOODING CANNOT BE RULED
OUT.

NOW THE CURRENT POSITIONING OF THE FRONTAL BOUNDARY IS NORTH OF
TN AND IS LOCATED NEARLY PARALLEL TO THE OHIO RIVER. WE ARE SEEING
THE BEGINNINGS OF CONVECTIVE DEVELOPMENT ACROSS SOUTHERN IL. THIS
IS THE ACTIVITY THAT WE WILL NEED TO WATCH FOR POTENTIAL
STRENGTHENING AND THE POSSIBILITY FOR SEVERE WEATHER LATER
TONIGHT. DEWPOINTS ARE VERY HIGH...MID/UPPER 70S ACROSS NRN MS
RIGHT NOW. SOME OF THESE HIGHER DEWPOINTS MAY ADVECT OUR WAY LATER
THIS EVENING. THIS MAY HELP TO REVAMP THE CAPES WHICH ARE TENDING
TO DECREASE AS PER THE USUAL DIURNAL INFLUENCES.

SO FOR NOW...STRONG STORMS ACROSS THE SOUTH...THEN WE'LL NEED TO
WATCH FOR POTENTIAL SEVERE WEATHER COMING SOUTHWARD LATER TONIGHT.

PREV DISCUSSION.../ISSUED 156 PM CDT TUE JUL 8 2014/

DISCUSSION...
STEPPED OUTSIDE AND NOTICED WE STILL HAVE QUITE A BIT OF ALTOCUMULUS
OVERHEAD INDICATIVE OF WARM ADVECTION AT THAT LEVEL. TEMPS ARE
WARMING AT 700 MBARS WITH +8 CELSIUS ALONG THE PLATEAU TO A +10
CELSIUS ALONG THE MISSISSIPPI RIVER AND EVEN WARMER 700 TEMPS BACK
IN OKLAHOMA THAT ARE GETTING ADVECTED EASTWARD TOWARD ARKANSAS...BUT
STILL NOT ENOUGH TO CAP US OFF. SURFACE FRONT DRAPED DOWN THROUGH
FAR SOUTHERN ILLINOIS THEN DOWN ACROSS SOUTHERN MISSOURI THEN INTO
OKLAHOMA. FRONT IS SLOWING ON SOUTH END WITH 35 KNOT WESTERLY LOW
LEVEL JET BOOTHEEL INTO WEST TENNESSEE. STILL A LOT OF CONVECTIVE
INHIBITION TO OVERCOME AND IT'S GOING TO TAKE A WHILE. STILL BEST
SURFACE BASED LI'S IN EASTERN ARKANSAS INTO WESTERN TENNESSEE ALONG
WITH 2 INCH PRECIPITABLE WATER THAT IS BEING TRANSPORTED IN THIS
DIRECTION. ALL IN ALL THINK IT WILL BE LATE AFTERNOON BEFORE WE
SEE DEVELOPMENT AHEAD OF FRONT AND IT MAY BE EVEN AFTER 23Z THIS
EVENING. BEST AREA FOR DEVELOPMENT WOULD BE BOOTHEEL AND ALONG
KENTUCKY/TENNESSEE BORDER. AM BEGINNING TO SEE SOME NEWLY
DEVELOPED SHOWERS AND ISOLATED THUNDERSTORMS ALONG ALABAMA BORDER
WORKING EASTWARD. THIS IN AN AREA OF HIGH SURFACE BASED CAPES AND
LI'S DOWN AROUND -6. STRONG STORMS WITH GUSTY WINDS ARE POSSIBLE
TONIGHT IN MIDDLE TENNESSEE WITH LOCALLY HEAVY RAINFALL.

SURFACE FRONT WILL BISECT MID STATE ON WEDNESDAY WITH HIGHER POPS
GENERALLY SOUTH OF INTERSTATE 40. COULD STILL SEE SOME STRONG
STORMS SOUTHERN AREAS WEDNESDAY MORNING. WINDS ON WEDNESDAY WILL
TURN TO THE NORTHWEST DURING THE DAY AS FRONT SINKS SOUTH OF MID
STATE BY WEDNESDAY EVENING. I KEPT A SMALL POP IN FOR SOUTHERN
MIDDLE TENNESSEE AND PLATEAU FOR WEDNESDAY EVENING WITH FRONT NEARBY.
UPPER TROUGH DOMINATES INTO FRIDAY BUT UPPER RIDGE BUILDS IN AS WE
GO THROUGH THE WEEKEND WITH UPPER TROUGH DIGGING DOWN EATING INTO
UPPER RIDGE FIRST OF NEXT WEEK. THEREFORE I KEPT THURSDAY AND
FRIDAY DRY THEN INTRODUCED A SMALL POP FOR SATURDAY AND SUNDAY AND
INCREASED POPS MONDAY AND TUESDAY AS NORTHWEST FLOW DOMINATES
EARLY IN THE WEEK.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

31
Hazardous weather outlook, Jul 8, 5:06 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
506 PM CDT TUE JUL 8 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-091015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
506 PM CDT TUE JUL 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT ACROSS MIDDLE
TENNESSEE. THE TIMING OF THE SEVERE THUNDERSTORM POTENTIAL WILL BE
FROM 9 PM UNTIL MIDNIGHT ACROSS THE NORTHWESTERN HALF OF THE MID
STATE...AND MIDNIGHT UNTIL 3 AM FOR THE SOUTHEASTERN HALF. SOME
SCATTERED STRONG THUNDERSTORMS WILL ALSO BE POSSIBLE PRIOR TO THAT
TIME ACROSS SOUTHERN MIDDLE TN AS WELL. DAMAGING WIND
GUSTS...HAIL...AND HEAVY RAINFALL...WHICH WILL CREATE A LOCALIZED
FLASH FLOOD THREAT...ARE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY FOR AREAS SOUTH OF
INTERSTATE 40...BUT ESPECIALLY FOR THOSE CLOSER TO THE ALABAMA STATE
LINE. STRONG WIND GUSTS AND HEAVY RAINFALL WILL BE THE MAIN THREATS.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS
EVENING...AND POSSIBLY AGAIN ON WEDNESDAY.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

21

In the hours before

Special weather statement, Jul 8, 5:47 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
547 PM CDT TUE JUL 8 2014

TNZ059>062-075-082315-
BEDFORD-MARSHALL-MAURY-RUTHERFORD-WILLIAMSON-
547 PM CDT TUE JUL 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...MARSHALL...MAURY...
RUTHERFORD AND WILLIAMSON COUNTIES...

AT 547 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SPRING HILL...MOVING EAST AT 35 MPH.

SOME LOCATIONS IN THE PATH INCLUDE I-65 EAST OF COLUMBIA...SPRING
HILL...EAGLEVILLE...CHAPEL HILL...ROVER AND UNIONVILLE.

SMALL HAIL...WINDS 40 TO 50 MPH...BRIEF HEAVY RAINFALL...AND FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES ARE EXPECTED WITH THIS STORM.

LAT...LON 3572 8651 3555 8656 3564 8711 3580 8696

31
Special weather statement, Jul 8, 5:48 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
548 PM CDT TUE JUL 8 2014

TNZ093-082315-
WAYNE-
548 PM CDT TUE JUL 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR WAYNE COUNTY...

AT 546 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A CLUSTER OF STRONG THUNDERSTORMS FROM CLIFTON TO
WAYNESBORO...MOVING EAST AT 25 MPH.

SOME LOCATIONS IN THE PATH INCLUDE WAYNESBORO AND COLLINWOOD.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

LAT...LON 3519 8798 3545 8799 3547 8787 3547 8784
      3549 8775 3547 8764 3544 8764 3543 8761
      3542 8761 3540 8757 3518 8757 3508 8759

SHAMBURGER
Special weather statement, Jul 8, 6:15 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
615 PM CDT TUE JUL 8 2014

TNZ059>062-075-082345-
BEDFORD-MARSHALL-MAURY-RUTHERFORD-WILLIAMSON-
615 PM CDT TUE JUL 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWEST BEDFORD...NORTHERN
MARSHALL...NORTHERN MAURY...SOUTHWEST RUTHERFORD AND SOUTHERN
WILLIAMSON COUNTIES...

AT 613 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SPRING HILL...MOVING EAST AT 20 MPH.

SOME LOCATIONS IN THE PATH INCLUDE THOMPSONS STATION...EAGLEVILLE...
TRIUNE...ROVER AND ROCKVALE.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3589 8650 3557 8648 3566 8692 3584 8692

SHAMBURGER
Local storm report, Jul 8, 6:25 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
625 PM CDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             1 E EAGLEVILLE          35.74N  86.64W
07/08/2014  E0.88 INCH       RUTHERFORD         TN   TRAINED SPOTTER

            DIME TO NICKEL SIZE HAIL REPORTED JUST EAST OF
            EAGLEVILLE

&&

EVENT NUMBER OHX1400456

SHAMBURGER
Special weather statement, Jul 8, 6:32 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
632 PM CDT TUE JUL 8 2014

TNZ093-094-090015-
LAWRENCE-WAYNE-
632 PM CDT TUE JUL 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE AND WAYNE COUNTIES...

AT 632 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CLIFTON TO
LORETTO...MOVING EAST AT 20 MPH.

SOME LOCATIONS IN THE PATH INCLUDE WESTPOINT...COLLINWOOD...ST.
JOSEPH...WAYNESBORO...FIVE POINTS...LEOMA AND LAWRENCEBURG.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3506 8799 3529 8799 3530 8802 3535 8801
      3539 8803 3541 8798 3543 8801 3546 8798
      3547 8784 3549 8780 3547 8765 3544 8764
      3540 8757 3523 8722 3520 8721 3500 8723
      3500 8762

SHAMBURGER
Special weather statement, Jul 8, 6:46 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
646 PM CDT TUE JUL 8 2014

TNZ063-064-078-090015-
CANNON-DE KALB-WARREN-
646 PM CDT TUE JUL 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR CANNON...SOUTHERN DE KALB AND
NORTHERN WARREN COUNTIES...

AT 645 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR WOODBURY...MOVING EAST AT 35 MPH.

SOME LOCATIONS IN THE PATH INCLUDE READYVILLE...BRADYVILLE...
WOODBURY...CENTERTOWN AND GREEN HILL.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3573 8620 3576 8618 3579 8619 3580 8618
      3588 8617 3592 8614 3595 8579 3571 8578

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:23 PM CDTSpecial Weather StatementOHXCheatham, Macon, Robertson, Smith, Sumner, Trousdale52 min
Jul 8, 4:11 PM CDTSevere Thunderstorm WarningOHXGiles, Marshall34 min
Jul 8, 4:20 PM CDTSevere Thunderstorm WarningOHXGiles11 min
Jul 8, 5:02 PM CDTSpecial Weather StatementOHXWayne28 min
Jul 8, 5:22 PM CDTSpecial Weather StatementOHXLewis23 min
Jul 8, 5:28 PM CDTSpecial Weather StatementOHXWayne32 min
Jul 8, 5:47 PM CDTSpecial Weather StatementOHXMarshall28 min
Jul 8, 5:48 PM CDTSpecial Weather StatementOHXWayne27 min
Jul 8, 6:05 PM CDTAreal Flood AdvisoryOHXWayne115 min
Jul 8, 6:15 PM CDTSpecial Weather StatementOHXWilliamson30 min
Jul 8, 6:32 PM CDTSpecial Weather StatementOHXLawrence, Wayne43 min
Jul 8, 6:46 PM CDTSpecial Weather StatementOHXCannon29 min

Nearby

Flash Flood Warnings in Tennessee, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.